Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 26, 2006, 7:53 PM CDT for Piatt County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 26, 2006, 8:20 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Piatt County, IL
The radar
The Lincoln radar (KILX), 63 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3636 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 22.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 270053 TORILX ILC147-270130- /O.NEW.KILX.TO.W.0088.060727T0053Z-060727T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 753 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL PIATT COUNTY IN CENTRAL ILLINOIS... * UNTIL 830 PM CDT. * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...2 MILES SOUTHWEST OF MONTICELLO...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WHITE HEATH... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4006 8874 3989 8864 3991 8847 4019 8847 $$
2 follow-up statements
000 WWUS53 KILX 270101 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 801 PM CDT WED JUL 26 2006 ILC147-270130- /O.CON.KILX.TO.W.0088.000000T0000Z-060727T0130Z/ PIATT- 801 PM CDT WED JUL 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL PIATT COUNTY... AT 757 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD. THIS FUNNEL CLOUD WAS LOCATED NEAR MONTICELLO...MOVING NORTHEAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... WHITE HEATH. LODGE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE A HIGHWAY OVERPASS AS SHELTER. LAT...LON 4006 8874 3989 8864 3991 8847 4019 8847 $$ BARKER
000 WWUS53 KILX 270120 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 820 PM CDT WED JUL 26 2006 ILC147-270130- /O.CAN.KILX.TO.W.0088.000000T0000Z-060727T0130Z/ PIATT- 820 PM CDT WED JUL 26 2006 ...THE TORNADO WARNING FOR CENTRAL PIATT COUNTY IS CANCELLED... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 4006 8874 3989 8864 3991 8847 4019 8847 $$ BARKER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 26, 3:55 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 3:55 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 355 PM CDT WED JUL 26 2006 .DISCUSSION... FORECAST CONCERN WAS IF MCS WOULD DEVELOP OVER CENTRAL IL TONIGHT AND HOW FAR DISTURBANCE OVER SE TX WILL BRING QPF INTO CENTRAL/SE IL FRI. THEN LOOKING AT HOW HOT AND HUMID IT WILL GET AS ANOTHER HEAT WAVE LOOKS TO OCCUR THROUGH WED AS STRONG UPPER LEVEL RIDGE BUILDS INTO THE NATIONS HEARTLAND. 12Z/18Z GFS AND NAM/WRF ARE MORE SIMILAR SHOWING MCS WITH HEAVY QPF TONIGHT OVER CENTRAL IL WHILE NGM AND ESPECIALLY GEM ARE DRIER. LEANED TOWARD GFS/NAM/WRF FOR MCS DEVELOPMENT OVER CENTRAL/EAST CENTRAL IL THOUGH NOT AS HEAVY WITH QPF FIELDS WITH GFS HEAVIEST WITH LACK OF UPPER LEVEL SHORT WAVE. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT REMNANTS OF MCS HAS JUST SCATTERED SHOWER AND THUNDERSTORMS ACROSS VERMILION COUNTY AND IN CENTRAL INDIANA AND MOVING EAST. PARTLY TO MOSTLY SUNNY SKIES SW OF CHAMPAIGN WHILE FAIRLY CLOUDY FROM CHAMPAIGN AND BLOOMINGTON NE. SURFACE MAP SHOWS 1003 MB LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WITH A COLD FRONT EXTENDING SW ACROSS CENTRAL WI/IA TO 1005 MB LOW PRESSURE OVER NW MO. SOUTHERLY FLOW BROUGHT IN A TROPICAL AIR MASS OVER IL TODAY AHEAD OF THIS FRONT WITH DEWPOITNS 70 TO 76F. TEMPS MOSTLY IN THE 80S...BUT RANGE FROM RAIN COOLED MID TO UPPER 70S FROM CHAMPAIGN AND BLOOMINGTON NE TO 88 TO 90F FROM SPRINGFIELD...EFFINGHAM AND LAWRENCEVILLE SW WHERE MORE SUNSHINE TODAY. ALOFT A SHORT WAVE TROF WAS OVER LAKE MI EXTENDING SOUTH INTO NE IL/NW INDIANA WHILE 594 DM 500 MB SUBTROPICAL HIGH PRESSURE RIDGE WAS OVER NORTH FL AND AZ/CA. NAM/WRF AND GFS SHOW A 35 KNOT SW LOW LEVEL JET INTO EASTCENTRAL IL AND CENTRAL INDIANA THROUGH TONIGHT. MID AFTERNOON WIND PROFILER DATA ALREADY SHOWING 850 MB SW WINDS OF 25 KNOTS AT WINCHESTER AND 35 KNOTS NEAR LAFAYETTE AND THIS HAS HELPED KEEP SCATTERED CONVECTION GOING THIS AFTERNOON OVER EAST CENTRAL IL INTO INDIANA. INCREASED POPS TO 50% OVER EAST CENTRAL IL WITH 40% ELSEHWERE TONIGHT MAINLY AFTER 9 PM. MAY EVEN BE LIKELY CHANCES OVER EAST CENTRAL IL FROM CHAMPAIGN AND PARIS NE. STRONGEST SHORT WAVE ENERGY STAYS NE OF CENTRAL IL WHERE HEAVIER QPF WILL LIKELY BE. SPC HAS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS CENTRAL IL AS FAR SE AS LAWRENCEVILLE FOR MARGINAL SEVERE WIND GUSTS AND LARGE HAIL AFTER SUNSET. CONTINUED CHANCE OF CONVECTION THU AND THU NIGHT...THOUGH JUST SLIGHT CHANCE NORTH THU NIGHT. COULD BE ISOLATED SEVERE STORMS THU AFTERNOON/EVENING THOUGH SPC DOES NOT HAVE A SLIGHT RISK YET. LEANED TOWARD THE WARMER GUIDANCE TEMPS NEXT FEW DAYS. HIGHS THU IN THE UPPER 80S TO AROUND 90F WITH WARMEST READINGS WEST WHERE MORE SUNSHINE. UPPER LEVEL LOW PRESSURE OVER SE TEXAS PROGGED BY MODELS TO MOVE NE INTO THE MID MS VALLEY FRI AND INCREASE CONVECTION CHANCES ACROSS CENTRAL AND ESPECIALLY SE IL WHERE LIKELY MAY BE NEEDED AND MENTION OF HEAVY RAIN FROM THIS TROPICAL SYSTEM. MORE CLOUDS AND RAIN OVER SE IL WILL KEEP THEM FROM GETTING AS HOT FRI. HAVE HIGHS IN THE UPPER 80S TO NEAR 90F AGAIN...WARMEST NW AREAS. KEPT SLIGHT CHANCES OF CONVECTION SAT AND OVER SE IL SAT NIGHT WITH BEST CHANCES OF CONVECTION OVER SOUTHERN IL AND AREAS SE. 850 MB TEMPS WARM AS UPPER LEVEL RIDGE BUILDING IN AND MORE SUNSHINE EXPECTED. HAVE HIGHS IN THE LOWER 90S AND AFTERNOON HEAT INDICES AROUND 100F LONG TERM...SUNDAY THROUGH WEDNESDAY... HOT AND HUMID WEATHER EXPECTED DURING EARLY AND MID PART OF NEXT WEEK AS STRONG SUBTROPICAL UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL AND EASTERN U.S. HIGHS 90 TO 95F WITH DEWPOINTS 70 TO 75F TO GIVE AFTERNOON HEAT INDICES OF 100 TO 105F. THIS LOOKS LIKE A SIMILAR HEAT WAVE THAT WE EXPERIENCED ABOUT A WEEK AGO. ADDED SLIGHT CHANCE OF CONVECTION FROM PEORIA NORTH WED WITH BETTER CHANCES NORTHERN IL/WI. BROUGHT SLIGHT CHANCES SOUTH TO NEAR I-70 WED NIGHT AS GFSLR AND DGEX SHOW A COLD FRONT MOVING SE TOWARD IL. THIS FRONT MAY END THE HEAT WAVE AFTER WED. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
Hazardous weather outlook, Jul 26, 12:06 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1206 PM CDT WED JUL 26 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1206 PM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS LEFT OVER FROM THIS MORNING WILL MOVE OUT OF THE AREA EARLY THIS AFTERNOON. SOME OF THESE WILL BE CAPABLE OF TORRENTIAL DOWNPOURS. A LINGERING FRONT ACROSS THE I-72 CORRIDOR IS EXPECTED TO BECOME A FOCUS FOR MORE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THESE STORMS SHOULD BE FOCUSED AROUND THE I-72 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT WILL LINGER AROUND THE REGION INTO SATURDAY. WEATHER DISTURBANCES MOVING ALONG THE FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION. TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO EARLY NEXT WEEK AS THE FRONT DEPARTS. HEAT INDICES AROUND 100 DEGREES ARE LIKELY SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. HARDIMAN/BAK
In the hours before
Local storm report, Jul 26, 7:09 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 2 NE OREANA 39.96N 88.84W
07/26/2006 MACON IL EMERGENCY MNGR
TORNADO ON THE GROUND BETWEEN OREANA AND ARGENTA.
OBSERVED BY TRAINED SPOTTER...REPORTED BY EMERGENCY
MANAGER.
&&
KELLYLocal storm report, Jul 26, 7:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
723 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TORNADO 2 S HOOPESTON 40.44N 87.67W
07/26/2006 VERMILION IL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND BETWEEN ROSSVILLE AND
HOOPESTON. REPORT FROM BOTH VERMILION AND CHAMPAIGN
COUNTY EMERGENCY MANAGERS.
&&
KELLYLocal storm report, Jul 26, 7:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD RANTOUL 40.30N 88.16W
07/26/2006 CHAMPAIGN IL TRAINED SPOTTER
US HIGHWAY 136 UNDERPASS FLOODED AND IMPASSABLE IN
RANTOUL...3 TO 4 INCHES OF STANDING WATER ON SIDE
STREETS.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 45 min |
| Jul 26, 7:03 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 27 min |
| Jul 26, 7:05 PM CDT | Tornado Warning | ILX | Macon | 12 min |
| Jul 26, 7:10 PM CDT | Flash Flood Warning | ILX | Piatt | 3 hr |
| Jul 26, 7:13 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 34 min |
| Jul 26, 7:22 PM CDT | Tornado Warning | ILX | Vermilion | 23 min |
| Jul 26, 7:29 PM CDT | Flash Flood Warning | ILX | Champaign | 4 hr |
| Jul 26, 9:20 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 40 min |
| Jul 26, 9:36 PM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
| Jul 26, 9:43 PM CDT | Flash Flood Warning | ILX | Piatt | 4 hr |
| Jul 26, 10:12 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
| Jul 27, 2:52 PM CDT | Flood Watch | ILX | Cass, Champaign, DeWitt, Fulton, Logan, McLean and 6 more | 12 hr |
| Jul 27, 3:55 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 3 hr |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.